Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2011, 2:45 PM EDT for 7 counties in Kentucky. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 2:45 PM EDT (18:45 UTC)
- Expired
- May 10, 2011, 3:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:43 PM EDT | HAIL 1.75 | 9 Ese Carlisle, KY | HAIL CAUSED DENTS IN CAR. |
| May 10, 3:45 PM EDT | HAIL 2.75 | Sharpsburg, KY | A TRAINED SPOTTER WITNESSED GOLFBALL TO BASEBALL SIZE HAIL IN SHARPSBURG. THE HAIL CAUSED DAMAGE TO CARS IN THE AREA INCLUDING BROKEN WINDSHIELDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
292
WUUS53 KJKL 101845
SVRJKL
KYC011-065-069-165-173-197-205-101945-
/O.NEW.KJKL.SV.W.0122.110510T1845Z-110510T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
245 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 345 PM EDT
* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CYNTHIANA...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...MOUNT STERLING...OWINGSVILLE...MOREHEAD...COWAN...
NEPTON...ELIZAVILLE...SIDEVIEW...CRAINTOWN...GRASSY LICK...PECKS
RIDGE...BETHEL...JUDY...DALESBURG...WADES MILL...SHERBURNE...
TILTON...STOOPS...MOUNT CARMEL AND KLONDIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3853 8363 3849 8358 3844 8357 3839 8340
3834 8336 3833 8333 3825 8330 3777 8397
3786 8404 3794 8399 3812 8409 3827 8389
3833 8385 3835 8391 3845 8399 3850 8394
3847 8386 3852 8369
TIME...MOT...LOC 1844Z 301DEG 31KT 3832 8422
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER3 follow-up statements
720
WWUS53 KJKL 101858
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT TUE MAY 10 2011
KYC065-197-101907-
/O.CAN.KJKL.SV.W.0122.000000T0000Z-110510T1945Z/
POWELL KY-ESTILL KY-
258 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ESTILL AND
NORTHWESTERN POWELL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3841 8362 3836 8346 3830 8332 3825 8330
3793 8374 3799 8382 3813 8408 3827 8389
3833 8385 3835 8391 3845 8399 3850 8394
3847 8386 3849 8380
TIME...MOT...LOC 1857Z 299DEG 21KT 3830 8416
$$
KYC011-069-165-173-205-101945-
/O.CON.KJKL.SV.W.0122.000000T0000Z-110510T1945Z/
FLEMING KY-ROWAN KY-BATH KY-MONTGOMERY KY-MENIFEE KY-
258 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MENIFEE...NORTHERN MONTGOMERY...BATH...ROWAN AND FLEMING COUNTIES
UNTIL 345 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CYNTHIANA...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COWAN AROUND 320 PM EDT.
SIDEVIEW...ELIZAVILLE AND NEPTON AROUND 325 PM EDT.
BETHEL...JUDY...PECKS RIDGE AND CRAINTOWN AROUND 335 PM EDT.
STOOPS...SHERBURNE...MOUNT STERLING AND TILTON AROUND 340 PM EDT.
REYNOLDSVILLE...FLAT CREEK AND OWINGSVILLE AROUND 345 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHARPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3841 8362 3836 8346 3830 8332 3825 8330
3793 8374 3799 8382 3813 8408 3827 8389
3833 8385 3835 8391 3845 8399 3850 8394
3847 8386 3849 8380
TIME...MOT...LOC 1857Z 299DEG 21KT 3830 8416
WIND...HAIL 60MPH 1.00IN
$$
KAS205
WWUS53 KJKL 101914
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT TUE MAY 10 2011
KYC173-101924-
/O.CAN.KJKL.SV.W.0122.000000T0000Z-110510T1945Z/
MONTGOMERY KY-
314 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONTGOMERY
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3847 8381 3836 8346 3830 8333 3825 8330
3801 8363 3807 8375 3811 8385 3814 8389
3816 8398 3820 8398 3830 8386 3833 8385
3835 8391 3841 8394 3845 8399 3847 8397
TIME...MOT...LOC 1914Z 288DEG 22KT 3829 8404
$$
KYC011-069-165-205-101945-
/O.CON.KJKL.SV.W.0122.000000T0000Z-110510T1945Z/
FLEMING KY-ROWAN KY-BATH KY-MENIFEE KY-
314 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MENIFEE...BATH...ROWAN AND FLEMING COUNTIES UNTIL 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLISLE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COWAN AROUND 325 PM EDT.
NEPTON AROUND 330 PM EDT.
BETHEL AND ELIZAVILLE AROUND 335 PM EDT.
SHERBURNE...FLAT CREEK...PECKS RIDGE AND CRAINTOWN AROUND 340 PM
EDT.
REYNOLDSVILLE...ODESSA...PEBBLE AND WYOMING AROUND 345 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHARPSBURG AND OAKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3847 8381 3836 8346 3830 8333 3825 8330
3801 8363 3807 8375 3811 8385 3814 8389
3816 8398 3820 8398 3830 8386 3833 8385
3835 8391 3841 8394 3845 8399 3847 8397
TIME...MOT...LOC 1914Z 288DEG 22KT 3829 8404
WIND...HAIL 60MPH 1.75IN
$$
KAS590
WWUS53 KJKL 101935
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT TUE MAY 10 2011
KYC011-069-165-205-101945-
/O.CON.KJKL.SV.W.0122.000000T0000Z-110510T1945Z/
FLEMING KY-ROWAN KY-BATH KY-MENIFEE KY-
335 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MENIFEE...BATH...ROWAN AND FLEMING COUNTIES UNTIL 345 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BETHEL...MOVING SOUTHEAST AT 20 MPH.
IN ADDITION...AT 330 PM EDT...BASEBALL SIZE HAIL WAS REPORTED IN
CARLISLE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
REYNOLDSVILLE...FLAT CREEK...PEBBLE AND POPLAR PLAINS AROUND 340 PM
EDT.
OWINGSVILLE...BOURBON FURNACE...KENDALL SPRINGS AND CRAIGS AROUND
345 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3847 8381 3836 8346 3830 8333 3825 8330
3801 8363 3807 8375 3811 8385 3814 8389
3816 8398 3820 8398 3830 8386 3833 8385
3835 8391 3841 8394 3845 8399 3847 8397
TIME...MOT...LOC 1934Z 301DEG 33KT 3820 8390
WIND...HAIL 60MPH 2.75IN
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:54 PM EDT, 51 minutes earlier.
Area forecast discussion, May 10, 1:54 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 154 PM EDT TUE MAY 10 2011 .SHORT TERM...UPDATED MESOSCALE UPDATE... SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ACROSS NORTHEASTERN KENTUCKY. SO FAR THIS ACTIVITY IS STAYING ON THE WEAK-SIDE...HOWEVER EXPECT THINGS TO BECOME MORE INTENSE BETWEEN 3 AND 8 PM AS THE FORCING ASSOCIATED WITH THE INCOMING SHORT WAVE TROUGH MOVES IN. AS SUCH...ALL EXCEPT WAYNE COUNTY ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM. LARGE HAIL WILL BE THE MAIN THREAT...WITH DAMAGING WINDS A SECONDARY THREAT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ A SURFACE WARM FRONT HAS BEEN EDGING NORTHEAST...NOW ALIGNED NEAR THE OHIO RIVER. THE AIR MASS IN PLACE IS VERY UNSTABLE AS INDICATED BY 12Z OHX SOUNDING AND GOES DERIVED PRODUCTS CLOSER TO HOME. SO FAR...THE CAP IS KEEPING THIS INSTABILITY IN CHECK...HOWEVER A SHORT WAVE TROUGH CURRENTLY RIDING OVER TOP THE RIDGE IN SOUTHERN ILLINOIS WILL BE THE TRIGGER A BIT LATER THIS AFTERNOON. THE MID-LEVELS WILL WARM SOMEWHAT THROUGH THE REST OF THE DAY...SO THE INSTABILITY WILL DROP OFF THROUGH THE AFTERNOON...HOWEVER THERE WILL BE ENOUGH FOR SOME INTENSE UPDRAFTS...AND WITH THE MODEST BUT VEERING PROFILE IN PLACE...SOME OF THESE WILL LIKELY ROTATE. OVERALL...HAIL WILL BE THE BIGGEST SEVERE THREAT...WITH DAMAGING WINDS THE SECONDARY THREAT. AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL...HOWEVER THE LOW LEVEL SHEAR DOES NOT LOOK VERY FAVORABLE. WE CURRENTLY ARE CARRYING GOOD CHANCE POPS ASSOCIATED WITH THIS WAVE...AND WILL BUMP THIS UP TO LIKELY FOR THE NORTHEAST TWO THIRDS OF THE AREA...AS MOST MODELS AGREE THAT THE SHORT WAVE WILL BE ENOUGH TO GET CONVECTION GOING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY NIGHT/ THE MAIN FORECAST ISSUE IS THE POTENTIAL FOR THUNDERSTORMS. BOTH THE GFS AND WRF BRING PRECIP ACROSS THE AREA TODAY. HOWEVER...MODELS WERE SUGGESTING THAT CONVECTION WOULD BE DEVELOPING OVER IN AND OH OVERNIGHT...BUT IT HAS BEEN SLOW TO GET STARTED...WHICH ERODES CONFIDENCE IN MODEL SOLUTIONS. A DIFFUSE WARM FRONT STRETCHED FROM NW TO SE OVER THE FORECAST AREA ON MONDAY NIGHT. THIS FRONT WILL BE A FOCUS FOR WHATEVER CONVECTION TAKES PLACE...AS MINOR PERTURBATIONS ALOFT RIDE OVER THE BOUNDARY. IF NOCTURNAL CONVECTION DOES NOT INITIATE...DIURNAL DESTABILIZATION MAY BE ABLE TO HELP GET THINGS STARTED DURING THE DAY TUESDAY. WILL USE HIGH CHANCE POPS AREA WIDE TODAY...AND FORGO THE INHERITED LIKELY POPS DUE TO LATEST MOS GUIDANCE AND LACK OF CONFIDENCE. ASSUMING WE GET THE HEATING AND DEW POINTS EXPECTED TODAY...THERE WILL BE A CONSIDERABLE AMOUNT OF INSTABILITY DUE TO STEEP MID LEVEL LAPSE RATES. CAPE IS EXPECTED ON THE ORDER OF 2K-3K J/KG. COMBINED WITH A MODEST AMOUNT OF SHEAR...STORMS THAT DEVELOP WOULD POSE A THREAT OF HAIL AND HIGH WIND. DEEP CONVECTION MAY LINGER INTO TONIGHT...AIDED BY WARM AIR ADVECTION/ISENTROPIC LIFT...BUT WILL LOOK FOR AN OVERALL DIMINISHING TREND TONIGHT WITH LOSS OF SURFACE HEATING. A SIMILAR SCENARIO IS EXPECTED TO PLAY OUT AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT...WITH LITTLE CHANGE IN THE LARGE SYNOPTIC SCALE SETUP. .LONG TERM.../THURSDAY THROUGH MONDAY/ MODELS CONTINUE TO ADVERTISE A SLOW MOVING UPPER LEVEL LOW CURRENTLY LOCATED OVER THE GREAT BASIN DRIFTING EAST ACROSS THE CENTRAL PLAINS THRU THE FIRST HALF OF THE PERIOD. HOWEVER...SIGNIFICANT DIFFERENCES ARE APPARENT BY THE BEGINNING OF THE PERIOD WITH THE PLACEMENT AND STRENGTH OF THE LOW AND SUBSEQUENT SFC FEATURES...AND THIS CONTINUES TO HAMPER CONFIDENCE IN THE EXTENDED PERIOD. THE 10.00Z GFS LIES AT THE DEEP END OF THE GUIDANCE SPECTRUM YET STILL OUTPACES THE 09.12Z EURO AND GEM. GIVEN THE SPREAD AND AMOUNT OF UNCERTAINTY TOWARDS THE END OF THE WEEK...HAVE USED A MIDDLE OF THE ROAD APPROACH FOR NOW BUT LEANED A LITTLE MORE TOWARDS THE 09.12Z ECMWF SOLUTION WHICH HAS SOME SUPPORT FROM THE CANADIAN MODEL...AND HAS GENERALLY TRENDED SLOWER AND A LITTLE LESS AMPLIFIED WITH THE SYNOPTIC PATTERN. OVERALL THIS RESULTED IN VERY FEW CHANGES TO THE GOING FORECAST. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS... MODELS ARE NOT IN PARTICULARLY GOOD AGREEMENT FROM THURSDAY ONWARD REGARDING SYNOPTIC SETUP. THUS...CONFIDENCE REMAINS VERY LOW IN THIS FORECAST PACKAGE. THE GFS (LIKE IS TYPICALLY THE CASE) IS MUCH FASTER WITH BRINGING A COLD FRONT INTO KENTUCKY BY THE END OF THE WEEK...WITH A BETTER CHANCE OF SHOWERS AND STORMS THROUGH THE END OF THE WEEK. HOWEVER...THE ECMWF IS MUCH MUCH SLOWER WITH THE WARM AND MUGGY AIR MASS CONTINUING TO HOLD THROUGH NEXT WEEKEND. CURRENTLY THINKING THE ANSWER MAY BE SOMEWHERE IN THE MIDDLE. REGARDLESS... NEARLY IMPOSSIBLE TO FIND A CONSENSUS DRY PERIOD IN THIS FORECAST GIVEN THE SPREAD IN THE MODELS. THUS...GOING TO CARRY CHANCE POPS THROUGH THE EXTENDED...GENERALLY PEAKING IN THE AFTERNOON WITH PEAK HEATING/INSTABILITY. THE COLDER AIR MAY SPREAD INTO THE REGION THIS WEEKEND OR EARLY NEXT WEEK...ALTHOUGH SHOWER CHANCES COULD CONTINUE WITH THE UPPER LOW OVER THE REGION. DESPITE THE DECREASED CONFIDENCE...IT DOES APPEAR THE WEATHER WILL REMAIN VERY UNSETTLED WITH ON AND OFF CHANCES FOR PRECIPITATION. TEMPERATURES WILL BE HIGHLY DEPENDENT ON TIMING OF COLD FRONT LATE IN THE WEEK OR WEEKEND. FOR NOW...GOING TO TREND TOWARDS A COMPROMISE... WITH A SLIGHTLY MILDER WEEKEND. IT APPEARS WITH THIS AIR MASS LATE IN THE WEEK...THE ATMOSPHERE IS NOT VERY CAPPED AND ANY BOUNDARY LYING ACROSS THE AREA COULD HELP FOCUS SHOWER OR THUNDERSTORM ACTIVITY...BUT IT IS ALSO POSSIBLE IF THERE ARE NOT ANY BOUNDARIES AROUND...WE COULD BE LOOKING FAIRLY DRY. && .AVIATION.../18Z TO 18Z/...UPDATED THUNDERSTORM ACTIVITY IS FIRING UP OVER NORTHEASTERN KENTUCKY. JKL WILL SEE THE BEST CHANCE OF THIS A BIT LATER THIS AFTERNOON AND HAVE INCLUDED A TEMPO MVFR GROUP. LOZ AND ESPECIALLY SME LOOK LESS LIKELY TO TAKE A DIRECT HIT...SO HAVE CONTINUED WITH ONLY VC MENTION AND KEPT THINGS VFR THROUGH THE MAJORITY OF THE NIGHT. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...ESPECIALLY NORTHEAST OF A LINE FROM IOB AND JKL. EXPECT ACTIVITY TO WANE THIS EVENING WITH SOME VALLEY FOG A GOOD BET ONCE AGAIN TOWARDS DAWN. A RENEWED THREAT OF CONVECTION IS EXPECTED ONCE AGAIN WEDNESDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-084>088-104-106>120. && MESOSCALE...GEOGERIAN SHORT TERM...HAL/GEOGERIAN LONG TERM....MB/KAS AVIATION...GEOGERIAN
Hazardous weather outlook, May 10, 1:21 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 121 PM EDT TUE MAY 10 2011 KYZ044-050>052-058>060-068-069-079-080-084>088-104-106>120-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 121 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING... ESPECIALLY NORTHEAST OF A MIDDLESBORO TO SOMERSET LINE. SOME STORMS MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THIS AFTERNOON AND EVENING. KYZ083-111100- WAYNE- INCLUDING THE CITIES OF...MONTICELLO 121 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 46 min |
| May 10, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 53 min |
| May 10, 4:36 PM EDT | Flash Flood Warning | JKL | Bath, Menifee, Montgomery | 3 hr |
| May 10, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 55 min |
| May 10, 7:14 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.